MAUDE Adverse Event Report: CORDIS CORPORATION GC 7F 078 JR 4; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 7F 078 JR 4; CATHETER, PERCUTANEOUS
Model Number 77808200
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 7f.078 judkins right 4 vista brite tip catheter was crumpled and cracked.The crack was noted during the preparation of the materials before the use on the patient.The procedure was completed with another unknown catheter.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There was no damage to the product packaging nor to the product when removed from the package.The intended procedure was a coronary angioplasty.The catheter was not used inside the patient.Additional procedural details were requested but are unknown.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17993633 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, a 7f.078 judkins right 4 vista brite tip catheter was crumpled and cracked.The crack was noted during the preparation of the materials before the use on the patient.The procedure was completed with another unknown catheter.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There was no damage to the product packaging nor to the product when removed from the package.The intended procedure was a coronary angioplasty.The catheter was not used inside the patient.The product was not returned for analysis.A product history record (phr) review of lot 17993633 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿catheter (body/shaft)- accordioned¿ and ¿catheter (body/shaft)- cracked - during prep¿ could not be confirmed.Shipping, storage and/or handling factors may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 7f.078 judkins right 4 vista brite tip catheter was crumpled and cracked.The crack was noted during the preparation of the materials before the use on the patient.The procedure was completed with another unknown catheter.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There was no damage to the product packaging nor to the product when removed from the package.The intended procedure was a coronary angioplasty.The catheter was not used inside the patient.Additional procedural details were requested but are unknown.A non-sterile unit of catheter ¿gc 7f 078 jr 4¿ was received.Per visual analysis, the catheter was thoroughly inspected and did not present any accordioned or cracked conditions on the body/shaft.However, several kinks were noticed located approximately at 7, 46, 54 and 75.5 cm from the distal tip.No other damages or anomalies were noticed at the inspected part.Per dimensional analysis, the inner diameter and outer diameter were measured, near the observed damages, and found to be within specification.A product history record (phr) review of lot 17993633 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) ~ accordioned¿ and ¿catheter (body/shaft) ~ cracked - during prep¿ was not confirmed during analysis of the returned device as there was no evidence of an accordioned or crack condition observed on the device.The unit, however, did present with several areas of kinking of the catheter.The exact cause for the kink conditions found on the catheter could not be determined as images of the catheter prior to shipping were not provided.Procedural/handling and or shipping factors may have contributed to the condition of the catheter.Information for safety is provided in the products labeling with the intent to make the user aware of the risks and warns the user to not use a guiding catheter that has been damaged in any way.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the catheter upon removal from packaging to verify that is undamaged, if damage is detected do not use the catheter and select another one.Based on the information available, the device analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
GC 7F 078 JR 4
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14961066
Report Number9616099-2022-05794
Device Sequence Number17507627
Product Code DQY
UDI-Device Identifier20705032022016
UDI-Public20705032022016
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K972978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number77808200
Device Catalogue Number77808200
Device Lot Number17993633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/18/2022
09/01/2022
10/10/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/20/2022
09/28/2022
10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN CATHETER
Patient SexUnknown